Message Image  

 

11th SME SV Annual Conference

Transforming the Future - IoT, 3D Printing & Robotics

Thursday, June 9, 2016

Santa Clara Convention Center, Santa Clara, CA

 

 

Manufacturing and product design are changing at an astounding rate. And nowhere is the speed more evident than in the Silicon Valley. The impact of the Internet of Things (IoT), 3D printing, and robotics is huge, and we are just at the beginning. We are now seeing the influence of the digital revolution in our daily lives as well as in industry.

  • IoT provides the link between data and devices to the Internet that can provide instant feedback.
  • Integrated software tools, 3D printing, and robotics, have continued to develop and merge together.

You are invited to attend a one-day SME annual conference on "Transforming the Future -  IoT, 3D Printing, and Robotics."

Explore opportunities for career development, and attend our career fair.

This conference is held in collaboration with the Design-2-Part Show; as well as with the SME North Bay and SME Sacramento chapters.Other local& organizations that support SME include IEEE-CPMT, ASME-SCVS, ASQ Northern CA Biomedical Division, Bio2Device Group, IIE SV/BA, SJSU BMES, SWE-SCV, SVEC, San Jose State University, Laney College, and DeAnza College. For additional information, contact Conference Chair, Joanne Moody joanne@smesv.org

Price includes light breakfast, lunch and a mixer with light reception and no host bar.

  • SME members: $55 early bird, $75 standard
  • Non-Members: $85 early bird, $125 standard
  • New SME membership plus conference: $145

Free parking.

Who Should Attend?

The SME Silicon Valley Chapter 098 is hosting an exciting one day conference for people in:

  • R&D, product development engineers, "makers", designers, manufacturing professionals, technologists, manufacturing engineers, and managers.
  • Students and professionals who are seeking employment opportunities and career growth. We have companies attending the conference who are currently hiring.
  • VCs and business executives who are interested in government financial incentives for R&D and manufacturing
  • Quality and regulatory affairs professionals with strong interest product design, manufacturing, and medical devices.

Eventbrite - Medical Device Trends - Robotics and Accelerated  Product Development Conference

Tentative Schedule

7:30 - 8:30 am Registration, Breakfast and Networking

Morning Session (8:30 - 12:00 pm) -  Technology

8:30 - 8:45 am  - Welcome and Opening (15 min)

JoAnne Moody - 2016 Conference Chair,  SME Silicon Valley Chapter 98, Zeta Scientific LLC

Bill Browne - 2016 Master of Ceremonies - Director of Workforce and Economic Development,  MANEX

8:45 - 9:15 am -  Opening Keynote  -  CEO (30 min)

9:15- 10:00 am - Smarter, Connected, and More Precise:  Automating Cancer Treatments (45 min)

Learn about Varian Medical System's history, technology, and Automation with the Internet of Things

Steve Mohr - Senior Mechanical Engineer, Varian Medical Systems

10:00- 10:30 am - Morning Break - (30 min)

10:30 - 11:00 am - IoT in Manufacturing/the Medical Industry (30 min)

11:00 - 11:15 am - Smart Glasses in Medical/Manufacturing (15 min)

How smart glass technology that removes paper and monitors from the factory floor.

Ketan Joshi - VP Marketing, Atheer Labs

11:15 - 12:00 pm -  3D Printing - Panel Discussion (45 min)

What is new and novel in 3D Printing?

Panelists

Tim Holmes - Chief Strategy Officer, Type A Machines (3D printers)

12:00 pm - 1:30 pm - BREAK for Design-2-Part Tour, Technology Demonstrations,  and Sponsor Interactions (Lunch included)

Interactive 3D Printing, Laser, and Robotics demonstrations available at the conference

Afternoon Session (1:30 - 4:00 pm) -  Re-thnking Medical Device Development and Financial Incentives

1:30 - 2:15 pm - 5 Minutes of Fame (45 min)

Enjoy an exciting lighting round of short company-based presentations related to the conference theme. Presentations will be selected on a competitive basis. Apply to present

Peter Hoffman - VP of Sales & Marketing, R.M. Hoffman, Moderator

2:15 - 3:00 pm - Robotics and Automation - Panel Discussion (45 min)

Trends in robotics and automation

Panelists

James Farmer - Sr. District Manager, FANUC America Corporation

Andra Keay - Managing Director, Silicon Valley Robotics

3:00 - 3:15 pm – Break  (15 min)

3:15 - 3:45 pm – Career and Workforce Development 
Opportunities (30 min)  

Raya Zion - Industry Engagement & Employment Services Consultant

3:45 - 4:15 pm – Closing Keynote  (30 min)

4:15 - 6:00 pm – Reception, Career Fair and Raffle  (105 min)


Eventbrite - Medical Device Trends - Robotics and Accelerated  Product Development Conference



Speakers & Panelists

  • Steve Mohr - Varian Medical Systems
  • James Farmer - FANUC Robotics
  • Andra Keay - Silicon Valley Robotics
  • Tim Holmes - Type A Machines
  • Ketan Joshi - Atheer Labs
  • Peter Hoffman - R.M. Hoffman
  • Bill Browne - MANEX
  • JoAnne Moody - Zeta Scientific
  • Raya Zion - Laney College
  • Diamond Sponsors

  • MANEX Consulting
  • Platinum Sponsors

  • Intuitive Surgical
  • NUTEK Corporation
  • EIS
  • TechShop
  • Gold Sponsors

  • RM Hoffman Company
  • Gallina LLP
  • Product Realization Group
  • Hawk Ridge Systems<
  • Inland Metal
  • Test-O-Pac Inc.
  • Silver Sponsors

  • General Foundry Service
  • DEG
  • Program Committee

  • JoAnne Moody, Conference Co-Chair
  • Cynthia Cook, Conference Co-Chair
  • Peter Hoffman, RM Hoffman Company
  • Bill Browne, MC for Conference
  • Rob Eichner, Design-2-Part Show VP
  • Raya Zion, SME SV College Relations
  • Joe Katzman, SME SV Secretary
  • Michael Keer, Product Realization Group
  • Kevin Gregerson, SME SV Chair
  • Extended Committee

  • Diana Helka
  • Dave Winslow, SME SV
  • Kyle MacLeod, SME SV
  • Guy Dellavecchia, SME SV
  • Fernando Albayeros, SME SV
  • Gerard Bessette, SME SV
  • Parag Patel, SME SV
  • Thi Ngyen, ASQ Northern CA Biomedical group
  • Professional Societies

  • SME North Bay Chapter
  • SME Sacramento Chapter
  • SJSU BMES
  • ASME-SVCS
  • ASQ Northern CA Biomedical Division
  • IEEE-CPMT
  • SWE - SCV
  • Speaker Biographies

    Ketan Joshi - VP of Marketing, Atheer Labs

    Ketan comes to Atheer Labs with over 20 years of experience in leading marketing, strategy, alliances, corporate development and engineering at major corporations such as Cadence Design Systems, Sun Microsystems as well as multiple successful start-ups. Prior to joining Atheer, Ketan was VP of marketing, alliances, and mergers & acquisitions at AtHoc, the leader in cloud-based enterprise crisis communication. Previously at Cadence, he managed corporate strategy and led marketing & ecosystem development for a $250M+ product line. Ketan has held technical and management positions at Ambit, Sun and NeXT computers. He has an MBA from the University of California, Berkeley and an MS in electrical engineering from the California Institute of Technology (Caltech).

    James Farmer - Senior District Manager, FANUC America Corporation

    James Farmer has over 17 years experience at FANUC, the world-wide marker leader in robotics. FANUC has over 380,000 robots installed worldwide making them the market leader in robotics. FANUC robots have payload capabilities ranging from 0.5kg to 2,300kg working in a wide range of industries including aerospace, automotive, consumer goods, education, food, metal fabrication, medical, pharmaceutical, solar panel, and many other industries. James is an expert in robotic lines including material handling, material removal, palletizing, arc welding, assembly, and functionality. Previously, James worked at Ford Motor Company and earned an MBA from Central Michigan University.

    Bill Browne - Director of Economic and Workforce Development, Manex Consulting

    Mr. Browne has over 32 years of extensive manufacturing experience and expertise in general management, manufacturing operations, quality systems, engineering, product development and continuous improvement initiatives, including Lean Manufacturing and Six Sigma. He has led numerous process improvement initiatives resulting in top-line and bottom-line growth across a range of industry sectors and geographies, including China, Hong Kong and the UK. Prior to joining Manex, Mr. Browne was General Manager at Triangle Coatings, Inc. where he was responsible for managing two manufacturing operations. He has also held executive management positions with Morgan Crucible, Consolidated Container Company and Mattel, Inc.  Mr. Browne has led numerous Lean Manufacturing, quality (ISO 9001, 8D), product optimization, consumer pricing and workforce development programs that achieved dramatic improvements in productivity and competitiveness. Mr. Browne has also achieved the Six Sigma Master Black Belt (SSMBB) and Certified Design for Six Sigma (CDFSS). Mr. Browne holds an MBA from the University of Detroit, and a BS in Engineering Arts from Michigan State University.

    Andra Keay - Managing Director, Silicon Valley Robotics

    Andra Keay is the Managing Director of Silicon Valley Robotics, an industry group supporting the innovation and commercialization of robotics technologies. Andra is also founder of Robot Launchpad for startups, and cofounder of Robot Garden, a new robotics hackerspace. Andra is a core contributor to Robohub, the global site for news and views on robotics. She obtained her MA in Human-Robot Culture at the University of Sydney, Australia in 2011, building on a background as a robot geek, STEM educator and film-maker. Andra graduated as an ABC film, television and radio technician in 1986 and obtained a BA in Communication from the University of Technology, Sydney (UTS) Australia, in 1998.

    Peter Hoffman - Vice President of Sales and Marketing, R.M. Hoffman

    Peter Hoffman joined the R.M. Hoffman Company in the Fall of 2014 as Vice President of Sales and Marketing.  Peter has held numerous marketing, sales, and business development roles over his career spanning corporate, non-profit, and education organizations. Prior to R.M. Hoffman Company, Peter led institutional relations and customer success efforts as a member of the Campus Quad foundering team. Campus Quad’s groundbreaking app creates a private mobile community for some of the nations’s leading higher education institutions. Peter worked at Apple over an eight year period, developing and managing strategic marketing programs for higher education institutions.  As an Apple senior manager, he directed the Mac OS X lab deployment project, the University Executive Forum, Apple’s executive leadership education symposiums, the Apple Digital Campus pilot Initiative, and Apple’s participation in major national higher education conferences. Peter holds an undergraduate degree in political science and economics from the University of California, Berkeley and an MBA from San Jose State University.

    JoAnne Moody - SME SV Conference Co-Chair, Zeta Scientific LLC

    JoAnne has over 35 years experience in adhesives, coatings, smart materials, and medical device materials.  Ms. Moody has worked for 3M, Boston Scientific, Raychem Corporation (now Tyco Electronics), EndoSonics Inc., and Liquidity Corporation.  As principal at Zeta Scientific LLC, Ms. Moody's industry experience includes medical devices, electronics, and  consumer product companies - from  startups to large international corporations. Ms. Moody has a special talent at providing creative assistance to companies in early phase product development, design for manufacturing as well as design transfers to manufacturing.

    Ms. Moody earned her BA degree in Chemistry from Hamline University, St. Paul, MN and MS degree in Chemical Engineering & Material Science from the University of Minnesota, Minneapolis, MN. Ms. Moody has served as Silicon Valley SME Chair, Conference Chair, Chair-Elect, and Newsletter Editor as well as delegate board member for the Silicon Valley Engineering Council.

    Raya Zion- Industry Engagement and Employment Services Consultant, Laney College

    Raya has been in workforce development for the past 20+ years, starting as a manager of a staffing agency, moving from there to recruiting in the biotech industry, then into work at local county government agencies specializing in the job placement of retrained workers. Presently, at Laney Community College, she is developing, implementing, and monitoring Laney colleges career services center. She is involved with Laney College's technical education graduates in career and industry education.

    While employed by the San Mateo County Central Labor Council, Raya was the job developer and business services representative for the Biotech Workforce Network (BWN) which focused on retraining dislocated workers via a collaborative which included Skyline College, Ohlone College, Alameda County WIB and San Mateo County WIB. This Biotech Workforce Network facilitated the re-training and employment of over 600 people into technician level positions with in the life sciences industry sector. Due to the Biotech Workfoce Network's achievements, the Alameda County WIB won the national award from the U.S. Department of Labor for "Building an Industry Driven Workforce Investment System."  After six years with San Mateo County workforce development, she was tapped by Alameda County to lead their CleanTech and BioTech initiatives.

    Raya also hosts a weekly radio show, she is the lead vocalist and manager of the Tribal Blues Band and The Groove Objective.  She holds a Bachelor of Arts degree in Industrial Organizational Psychology from San Francisco State University.

    Cynthia Cook - Conference Co-Chair, SME Silicon Valley Chapter

    Cynthia Cook is the Past Chair of the SME Silicon Valley Chapter, a 401(c) non-profit. Ms. Cook is focused on acquiring and providing knowledge and connections for leading edge product development, manufacturing, student outreach and workforce development in the community.  Ms. Cook has over 17 years in manufacturing including lean, quality and new product introduction with Acuity Lighting, and Carrier Corporation.

    Ms. Cook earned her Bachelor degree in Industrial Engineering from the Georgia Institute of Technology, Atlanta, GA and MS degree in Management Science from the University of Dayton's School of Engineering, Dayton, OH. Ms. Cook has served as Silicon Valley SME Chair-Elect. Ms. Cook is a senior member of the Institute of Industrial Engineers, served in several leadership positions within the Dayton, OH chapter, and holds a SixSigma green belt. Ms. Cook is a member of ASQ.